MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH*PROBE PLUS II HANDLE; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH*PROBE PLUS II HANDLE; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Model Number EPH04
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unknown.The account provided 1 video.The video provided by the account is that of an eph04 instrument where it can be seen that the device was suction without pressing the button.Because the instrument was not return our evaluation is limited.Therefore, no conclusion could be reached as to the root cause of the reported issue.We value the opportunity to fully analyze the instrument upon its return.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: did the patient experience any adverse consequences due to this issue? unknown.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure the suction was activated without pressing button.It is unknown if the patient had any consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/1/2020.Investigation summary: the device was received with no apparent damage.The device was tested for continuity and no continuous activation was found as reported.In addition, the device was leak tested and a leak was found at the suction, irrigation and distal shaft test.The device was disassembled to inspect internal component and it was observed that the suction and irrigation button were not detached from the stem valve.Upon visual inspection under magnification, it was observed that the button stem was a broken across valve section.A manufacturing record evaluation was performed for the finished device and the manufacturing criteria were met prior to the release of this lot/batch.The leak issue reported by the customer is confirmed.No conclusion could be reached as to the cause of the leak.It should be noted that as part of our quality process all devices are manufactured, inspected, and released to approved specifications.

Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key10448729
Report Number3005075853-2020-04310
Device Sequence Number3656471
Product Code GCJ
UDI-Device Identifier10705036001874
UDI-Public10705036001874
Combination Product (Y/N)N
PMA/510(K) Number
K912492
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberEPH04
Device Catalogue NumberEPH04
Device Lot NumberT9433Z
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2020
Initial Date Received by Manufacturer 08/03/2020
Supplement Date Received by Manufacturer08/27/2020
Initial Report FDA Received Date08/25/2020
Supplement Report FDA Received Date09/01/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR